Patient Education > Photos & Videos >
 

Dr. Robert D. Fusco, Medical Director    
Yeast Infection of the Esophagus
Email This Article Email this Article

This 43 year old flight attendant had been given Biaxin for a sinus infection. A few days later, she began complaining of painful swallowing, nausea, and a bad taste in her mouth. Because of persistence of these symptoms, a gastroscopy examination was performed. In this video clip, you can see the white material coating the inner lining of the esophagus. A yeast infection was suspected and confirmed by analysis of a brushing sample taken during this exam. You can see the small nylon brush briefly in this video. Her brushings were positive for Candida albicans, a common yeast. This yeast infection is often seen after the use of powerful antibiotics such as Biaxin. It is also seen in cases of uncontrolled diabetes and in those with HIV infections. Candida can also affect the throat (thrush) and cause vaginal yeast infections. This woman was treated with 10 days of Diflucan, an antibiotic that kills yeast, and her symptoms resolved completely.

Best viewed via a broadband connection such as cable modem or DSL service. A 56K dialup modem may take up to 10 minutes to load.
Get Your Free Quicktime Player    
Three Rivers Endoscopy Scope Cam Yeast Infection of the Esophagus

 

Email This Article Email this Article